MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18377
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products=.014 balanced middleweight wire,.014 command wire,.014 v18 wire.Occupation = non-healthcare professional.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving a patient with end-stage renal disease, diabetes, and calcified anatomy, the hub of a cxi support catheter separated from the shaft of the device.Retrograde access was obtained from the dorsalis pedis artery to target the left anterior tibial artery.Other manufacturers' 0.014 wire guides were used during the procedure as well as a cook pedal access sheath.The hydrophilic coating of the complaint device was activated.Reportedly, upon advancing the catheter a second time, the device stopped tracking and would not advance.The catheter was difficult to remove, and as the user pulled on the device, the hub separated.The intended result of the procedure was not achieved, and the patient, who is reportedly stable, is being referred to another physician.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified procedure involving a patient with end-stage renal disease, diabetes, and calcified anatomy, the hub of a cxi support catheter separated from the shaft of the device.Retrograde access was obtained from the dorsalis pedis artery to target the left anterior tibial artery.Other manufacturers' 0.014 wire guides were used during the procedure as well as a cook pedal access sheath.The hydrophilic coating of the complaint device was activated.Reportedly, upon advancing the catheter a second time, the device stopped tracking and would not advance.The catheter was difficult to remove, and as the user pulled on the device, the hub separated.The intended result of the procedure was not achieved, and the patient, who is reportedly stable, is being referred to another physician.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One cxi-2.6-18-65-0 was returned with an abbott wire lodged in the lumen.The catheter was separated 2mm from the winged hub, under the strain relief.The separated distal section measured 68cm.The proximal segment appeared twisted and accordion-like.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the drawing, manufacturing instructions, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product is packaged with instructions for use which caution, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the information available, investigation has concluded that, though a cause for the component failure could not be determined, the accordion-like damage observed to the device is suggestive of heavy torque having been applied during the event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9539484
Report Number1820334-2020-00037
Device Sequence Number2375901
Product Code KRA
UDI-Device Identifier00827002183773
UDI-Public(01)00827002183773(17)220910(10)10001092
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberG18377
Device Catalogue NumberCXI-2.6-18-65-0
Device Lot Number10001092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1